Alert archive / Georgia / Flash Flood Watches in 2015

Flash Flood Watch 1, NWS Atlanta, GA

January 4, 201532 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Jan 4, 2015, 2:32 AM EST for 32 counties in Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 2:32 AM EST (07:32 UTC)
Expired
Jan 4, 2015, 1:00 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 32 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 108 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WGUS62 KFFC 040732
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 AM EST SUN JAN 4 2015

GAZ001>009-011>016-019>025-030>035-041>045-041800-
/O.NEW.KFFC.FF.A.0001.150104T0732Z-150104T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
232 AM EST SUN JAN 4 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... 
  NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH CENTRAL GEORGIA...BARROW... 
  CHEROKEE...COBB...DAWSON...DEKALB...DOUGLAS...FANNIN... 
  FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... 
  PICKENS...SOUTH FULTON AND UNION. IN NORTHEAST GEORGIA... 
  BANKS...JACKSON...TOWNS AND WHITE. IN NORTHWEST GEORGIA... 
  BARTOW...CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD... 
  GORDON...HARALSON...MURRAY...PAULDING...POLK...WALKER AND 
  WHITFIELD. 

* UNTIL 1 PM EST THIS AFTERNOON.

* SOME AREAS ACROSS NORTHWEST GEORGIA HAVE ALREADY SEEN 1 TO 2
  INCHES OF RAIN WITH ISOLATED AMOUNTS CLOSE TO 3 INCHES. FURTHER
  SOUTH ACROSS THE ATLANTA METRO...RAINFALL AMOUNTS ARE NOT AS
  IMPRESSIVE BUT WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED AREA
  WIDE...OVERALL STORM TOTAL RAINFALL WILL BE ON THE ORDER OF 2 TO
  4 INCHES. THE RAINFALL WILL END FROM NORTHWEST TO SOUTHEAST
  THROUGH MID MORNING AND LATE AFTERNOON.

* FLOODING OF LOW LYING...POOR DRAINAGE AREAS IS LIKELY...ALONG
  WITH THE POTENTIAL FLASH FLOODING OF SEVERAL FLOOD PRONE RIVERS
  AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY
DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD
WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
966 
WGUS62 KFFC 041747
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EST SUN JAN 4 2015


GAZ001>009-011>016-019>025-030>035-041>045-041900-
/O.EXP.KFFC.FF.A.0001.000000T0000Z-150104T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
1247 PM EST SUN JAN 4 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...
NORTHEAST GEORGIA AND NORTHWEST GEORGIA WILL EXPIRE AT 1 PM EST
THIS AFTERNOON. THE HEAVY RAINFALL THAT CAUSED MINOR FLOODING HAS
ENDED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jan 4, 12:48 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 4, 12:48 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 AM EST SUN JAN 4 2015

.PREV DISCUSSION... /ISSUED 638 PM EST SAT JAN 3 2015/

PREV DISCUSSION... /ISSUED 308 PM EST SAT JAN 3 2015/

.SEVERE STORMS POSSIBLE NW GEORGIA AFTER MIDNIGHT...
.HEAVY RAIN LIKELY MUCH OF NORTH GEORGIA TONIGHT AND SUNDAY
MORNING...

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ONLY MINOR REFINEMENTS MADE TO GRIDS SINCE LAST DISCUSSION /SEE
BELOW/ BASED ON OBSERVED TRENDS AND LATEST HRRR GUIDANCE. APPEARS
LINE OF CONVECTION STILL ON TARGET TO MOVE INTO NW GEORGIA AFTER
06Z THEN PUSH INTO ATL METRO AROUND 11-12Z WHILE ON A WEAKENING
TREND. WIDESPREAD DRIZZLE AND FOG WITH SCT -SHRA TO CONTINUE
UNTIL THEN.

PRECIP SHOULD END QUICKLY BEHIND MAIN PRE-FRONTAL SQUALL LINE.
HAVE MANUALLY DRAWN POPS AS LACK OF GOOD HOURLY MODEL GUIDANCE
EXISTS TODAY. COULD SEE VERY ISOLD CONVECTION BEHIND THIS LINE SUN
AFTERNOON BUT SUBJECTIVE EXPERIENCE IN THIS PATTERN IS COVERAGE
AND INTENSITY WILL BE MUCH LESS THAN INDICATED BY MODEL GUIDANCE.
WINDS SHOULD BE STRONG BUT REMAIN BELOW ADVISORY CRITERIA SUN AND
SUN EVENING.

SNELSON

LONG TERM /MONDAY THROUGH SATURDAY/...
VERY FEW CHANGES NEEDED FOR THE LONG TERM PORTION OF THE FORECAST.

HIGH PRESSURE WILL MOVE OFFSHORE THE MID ATLANTIC COAST ON MONDAY IN
ADVANCE OF A COLD FRONT ON TUESDAY. TUESDAYS FRONT IS EXPECTED TO BE
DRY.

A STRONG AREA OF HIGH PRESSURE WILL BUILD BEHIND THE FRONT WEDNESDAY
INTO THURSDAY...BRINGING A MUCH COLDER AND DRIER AIRMASS TO THE
SOUTHEAST STATES. THERE WERE SOME EARLIER DIFFERENCES BETWEEN THE
LONGER TERM MODELS WITH FORECAST MINS AND MAX TEMPS WEDNESDAY INTO
THURSDAY...THE GFS HAS TRENDED A LITTLE COLDER AND CLOSER TO THE
ECMWF VALUES.

IN ADDITION TO THE COLDER TEMPERATURES...BREEZY OR EVEN WINDY
CONDITIONS ARE EXPECTED WEDNESDAY INTO EARLY THURSDAY. VALUES COULD
APPROACH WIND ADVISORY CRITERIA...AND BRING LOW WIND CHILLS.

TEMPERATURES ARE EXPECTED TO MODERATE FAIRLY QUICKLY FRIDAY INTO
THE WEEKEND.

NLISTEMAA

HYDROLOGY...
STILL ON TRACK TO SEE 1 TO 2 INCHES WITH AMOUNTS OVER 1.5 INCHES
CONFINED TO NE GA. BASED ON THIS EXPECTATION AND FFG HAVE DECIDED
NOT TO ISSUE ANY KIND OF FLOOD WATCH. WILL CONTINUE TO MONITOR
THIS EVENING.

SNELSON

PREV DISCUSSION... /ISSUED 149 PM EST SAT JAN 3 2015/

UPDATE... NEAR TERM FCST APPEARS ON TRACK. MAIN CONCERN IS
POTENTIAL FOR SVR STORMS AND HVY RAIN. 12Z SYNOPTIC MODELS AND
HIRES GUIDANCE INDICATING LINE OF CONVECTION SHOULD MOVE INTO NW
CORNER AROUND OR AFTER 06Z. NAM AND GFS 0-1KM BULK SHEAR
/35-45KTS/ AND MLCAPE /100-250 J/KG/ FAVORABLE FOR QLCS STORMS
WITH ISOLD WIND DMG AND EVEN BRIEF TORNADO POSSIBLE IN THE NW
1/3RD OF GA BETWEEN 06Z AND 12Z...MAINLY NORTH OF I-85.

LATEST QPF GUIDANCE INDICATING 1 TO 2 INCHES THRU 00Z MON WITH
ONLY NE GA AREA EXPECTING AMOUNTS OF 1.5 INCHES. 3HR FFG IS QUITE
LOW /2-2.5 INCHES/ IN NORTH GA DUE TO ANTECEDENT RAINFALL THE LAST
36 HRS. WILL BE COLLABORATING AND LOOKING AT A LITTLE MORE DATA
BEFORE DECIDING BUT FOR NOW HOLDING OFF ON WATCH.

SNELSON

&&

.AVIATION...
06Z UPDATE...
CHALLENGING FORECAST IS ONGOING TONIGHT AS WARM FRONT ERODES WEDGEQUICKLY
FROM SW TO NE AND CONVERTS LIFR CONDITIONS TO IFR AND EVENTUALLY
MVFR. SUCH IS THE CASE RIGHT NOW OVER ATL AS OVC002 HAS
TRANSITIONED TO OVC008 AND NOT OUT OF THE QUESTION TO SEE SOME
MVFR BEFORE MAIN RAIN SHIELD MOVES BACK IN. TIMING OF +SHRA STILL
LOOKS GOOD FOR AROUND 14Z WITH ISOLD TSRA AS WELL. WILL MONITOR
TRENDS FOR POSSIBLE INCLUSION OF TS INTO THE TAF SET.
OTHERWISE...EXPECT MVFR TO DEVELOP IN POST FRONT ENVIRONMENT AND
BE SLOW TO CLEAR OUT. WINDS WILL BE GUSTY DURING THE DAY AS WELL
WITH VALUES CLOSE TO 25 KTS LIKELY.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TS POTENTIAL.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  35  54  32 / 100  10   0   0
ATLANTA         62  34  50  31 / 100  10   0   0
BLAIRSVILLE     58  29  46  26 / 100  10   5   0
CARTERSVILLE    61  31  46  28 / 100  10   0   0
COLUMBUS        67  36  53  33 / 100  10   0   0
GAINESVILLE     61  33  50  31 / 100  10   0   0
MACON           69  37  55  33 / 100  10   5   0
ROME            60  30  45  26 / 100  10   5   0
PEACHTREE CITY  63  34  51  28 / 100  10   0   0
VIDALIA         75  42  58  39 /  80  70   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....TDP
AVIATION...DEESE
Hazardous weather outlook, Jan 3, 1:35 PM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EST SAT JAN 3 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
135 PM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS AND OCCASIONALLY HEAVY
RAINFALL POSSIBLE OVERNIGHT ACROSS NORTH GEORGIA...

WEATHER HAZARDS EXPECTED...

STRONG TO POTENTIALLY DAMAGING WINDS CAN BE EXPECTED...AND
PERHAPS AN ISOLATED TORNADO.
1.5 TO 2 INCHES OF RAIN...POSSIBLY LEADING TO MINOR FLOODING.

DISCUSSION...

A COLD FRONT WILL APPROACH THE REGION TOMORROW...BUT A SQUALL LINE
IS EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MOVE INTO NORTHWEST
GEORGIA OVERNIGHT. INSTABILITY AHEAD OF THE FRONT WILL BE LIMITED
BUT ANY STORMS THAT MANAGE TO DEVELOP COULD PRODUCE DAMAGING WINDS
AND PERHAPS AN ISOLATED TORNADO. HEAVY RAIN ASSOCIATED WITH THIS
SYSTEM MAY LEAD TO MINOR FLOODING OF THE MORE FLOOD-PRONE BASINS
IN NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON
SUNDAY. DAMAGING WINDS WOULD CONTINUE TO BE THE MAIN THREAT BUT
AN ISOLATED TORNADO CANNOT BE RULED OUT.

BY MIDWEEK...A VERY COLD ARCTIC AIRMASS WILL PUSH INTO THE
SOUTHEAST. BY THURSDAY MORNING...THE COMBINATION OF VERY COLD
TEMPERATURES AND WINDS MAY LEAD TO DANGEROUSLY COLD WIND CHILLS. A
WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jan 3, 9:41 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EST SAT JAN 3 2015

GAZ019-030-040330-
POLK GA-FLOYD GA-
941 PM EST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK AND FLOYD
COUNTIES UNTIL 1030 PM EST...

AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS NEAR CEDAR BLUFF TO JACKSONVILLE IN
ALABAMA...MOVING NORTHEAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING...
WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN AS THEY MOVE ACROSS POLK
AND FLOYD COUNTIES THROUGH 1030 PM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROME...CEDARTOWN
...ROCKMART...ARAGON...CAVE SPRING...BRASWELL...TAYLORSVILLE...
SHANNON... ESOM HILL...EVERETT SPRINGS...ETNA...COOSA...ARMUCHEE...
LINDALE...VAN WERT...SENEY...FISH CREEK...LAKE MARVIN...PINSON AND
ANTIOCH.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3429 8539 3437 8533 3444 8518 3458 8511
      3459 8507 3454 8506 3454 8509 3447 8509
      3446 8511 3443 8509 3441 8511 3439 8501
      3421 8505 3408 8505 3408 8492 3396 8498
      3395 8505 3391 8505 3390 8538 3428 8546
TIME...MOT...LOC 0237Z 236DEG 45KT 3418 8549

16
Special weather statement, Jan 3, 9:55 PM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EST SAT JAN 3 2015

GAZ003-004-040330-
CATOOSA GA-WHITFIELD GA-
955 PM EST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CATOOSA AND
WHITFIELD COUNTIES UNTIL 1030 PM EST...

AT 952 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LOOKOUT MOUNTAIN THROUGH CEDAR
GROVE TO MENLO...MOVING NORTHEAST AT 55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL LIGHTNING...
WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAIN AS THEY MOVE ACROSS
CATOOSA AND WHITFIELD COUNTIES THROUGH 1030 PM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...FORT OGLETHORPE...VARNELL...TUNNEL HILL...
COHUTTA...DAWNVILLE...LAKEVIEW...GRAYSVILLE...BLUE SPRING...MILL
CREEK...BOYNTON...BEAVERDALE...ROCKY FACE...BEAUMONT...INDIAN
SPRINGS...TILTON...WOOD STATION...RED CLAY S.P. AND EAST RIDGE.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

LAT...LON 3499 8481 3487 8482 3478 8488 3472 8486
      3471 8494 3468 8489 3467 8489 3468 8494
      3462 8493 3461 8505 3472 8505 3472 8517
      3477 8515 3478 8520 3485 8520 3486 8526
      3498 8527 3499 8526
TIME...MOT...LOC 0252Z 236DEG 46KT 3487 8537

16
Special weather statement, Jan 3, 10:08 PM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 PM EST SAT JAN 3 2015

GAZ012-019-020-030-040330-
GORDON GA-BARTOW GA-POLK GA-FLOYD GA-
1008 PM EST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN GORDON...BARTOW...POLK AND FLOYD COUNTIES UNTIL 1030 PM EST...

AT 1007 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ROME...MOVING NORTHEAST AT 75
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS GORDON...BARTOW...POLK AND FLOYD COUNTIES THROUGH 1030
PM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CEDARTOWN...ADAIRSVILLE...ROCKMART...
EUHARLEE...EMERSON...ARAGON...WHITE...KINGSTON...TAYLORSVILLE...
SHANNON...CASSVILLE...FAIRMOUNT...RANGER...PINE LOG...FUNKHOUSER...
RED TOP MOUNTAIN STATE PARK...LINDALE AND STILESBORO.

LAT...LON 3417 8531 3439 8502 3453 8465 3408 8466
      3408 8492 3401 8495 3393 8531
TIME...MOT...LOC 0307Z 238DEG 64KT 3415 8516

16
Special weather statement, Jan 3, 10:26 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EST SAT JAN 3 2015

GAZ030-031-041-042-040400-
PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
1026 PM EST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PAULDING...
CARROLL...HARALSON AND POLK COUNTIES UNTIL 1100 PM EST...

AT 1025 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...OR NEAR BUCHANAN...MOVING
NORTHEAST AT 75 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING...CARROLL...HARALSON AND POLK COUNTIES THROUGH 1100 PM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...ROCKMART...
HIRAM...TALLAPOOSA...WACO...BRASWELL...YORKVILLE...NEW HOPE...VAN
WERT...NEW GEORGIA...EUBANK LAKE...BURNT HICKORY RIDGE...FELTON...
CROSS ROADS AND DRAKETOWN.

LAT...LON 3408 8490 3408 8475 3384 8475 3377 8489
      3378 8490 3377 8490 3373 8498 3364 8534
      3384 8538
TIME...MOT...LOC 0325Z 238DEG 64KT 3378 8530
Special weather statement, Jan 3, 10:48 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EST SAT JAN 3 2015

GAZ031>033-043-044-040415-
COBB GA-PAULDING GA-SOUTH FULTON GA-DOUGLAS GA-NORTH FULTON GA-
1048 PM EST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COBB...
PAULDING...SOUTH FULTON...DOUGLAS AND NORTH FULTON COUNTIES UNTIL
1115 PM EST...

AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POWDER SPRINGS AND DOUGLASVILLE...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS IT MOVES
ACROSS COBB...PAULDING...SOUTH FULTON...DOUGLAS AND NORTH FULTON
COUNTIES THROUGH 1115 PM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ATLANTA...MARIETTA...DOUGLASVILLE...SMYRNA...EAST POINT...VILLA
RICA...COLLEGE PARK...POWDER SPRINGS...AUSTELL...FAIR OAKS...LITHIA
SPRINGS...SWEETWATER CREEK STATE PARK...VININGS...JIM R MILLER
PARK...CAMPBELLTON...DOBBINS AIR RESERVE BASE...WHITE WATER PARK...
SIX FLAGS OVER GEORGIA...CASCADE HEIGHTS AND BROWNSVILLE.

LAT...LON 3360 8488 3378 8487 3400 8445 3365 8446
TIME...MOT...LOC 0347Z 235DEG 36KT 3382 8473
Special weather statement, Jan 3, 10:50 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 PM EST SAT JAN 3 2015

GAZ013-020-021-032-040415-
COBB GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
1050 PM EST SAT JAN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN COBB...PICKENS...BARTOW AND CHEROKEE COUNTIES UNTIL 1115 PM EST...

AT 1049 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE...OR 8 MILES NORTHEAST OF
CARTERSVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS COBB...PICKENS...BARTOW AND CHEROKEE COUNTIES THROUGH 1115 PM
EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CANTON...CARTERSVILLE...JASPER...KENNESAW...WOODSTOCK...ACWORTH...
HOLLY SPRINGS...EUHARLEE...EMERSON...BALL GROUND...NELSON...WHITE...
WALESKA...BUFFINGTON...FREE HOME...LATHEMTOWN...SALACOA VALLEY...
LEBANON...UNION HILL AND RED TOP MOUNTAIN STATE PARK.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. HEAVY RAINFALL MAY ALSO CAUSE PONDING
ON ROADWAYS AND REDUCE VISIBILITIES. MINOR FLOODING IS POSSIBLE AS WELL.

LAT...LON 3447 8432 3447 8426 3422 8426 3400 8474
      3408 8474 3408 8488 3417 8497 3452 8434
TIME...MOT...LOC 0349Z 240DEG 49KT 3422 8466

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 7:06 PM ESTSpecial Weather StatementFFCHaralson, Polk39 min
Jan 3, 7:24 PM ESTSpecial Weather StatementFFCPolk21 min
Jan 3, 7:38 PM ESTSpecial Weather StatementFFCBartow, Paulding37 min
Jan 3, 8:49 PM ESTSpecial Weather StatementFFCGilmer, Union26 min
Jan 3, 9:24 PM ESTSpecial Weather StatementFFCChattooga, Dade, Walker36 min
Jan 3, 9:41 PM ESTSpecial Weather StatementFFCFloyd, Polk49 min
Jan 3, 9:55 PM ESTSpecial Weather StatementFFCCatoosa, Whitfield35 min
Jan 3, 10:08 PM ESTSpecial Weather StatementFFCBartow, Polk22 min
Jan 3, 10:26 PM ESTSpecial Weather StatementFFCHaralson, Paulding34 min
Jan 3, 10:48 PM ESTSpecial Weather StatementFFCDouglas, Fulton27 min
Jan 3, 10:50 PM ESTSpecial Weather StatementFFCBartow, Cherokee25 min
Jan 4, 1:15 AM ESTFlash Flood WarningFFCCobb, Paulding6 hr
Jan 4, 1:42 AM ESTFlash Flood WarningFFCFloyd, Haralson, Polk6 hr
Jan 4, 3:08 AM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk37 min
Jan 4, 3:32 AM ESTSpecial Weather StatementFFCHaralson, Paulding28 min
Jan 4, 3:40 AM ESTRiver Flood WarningFFCForsyth22 hr
Jan 4, 4:00 AM ESTSpecial Weather StatementFFCHaralson30 min
Jan 4, 4:26 AM ESTSpecial Weather StatementFFCCarroll, Paulding34 min
Jan 4, 4:45 AM ESTSpecial Weather StatementFFCCobb30 min
Jan 4, 5:04 AM ESTFlash Flood WarningFFCCherokee, Cobb, Forsyth, Fulton6 hr
Jan 4, 5:10 AM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton35 min
Jan 4, 5:11 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Troup34 min
Jan 4, 5:37 AM ESTSpecial Weather StatementFFCGwinnett23 min
Jan 4, 5:40 AM ESTSpecial Weather StatementFFCClayton, Fayette, Henry, Meriwether, Pike, Spalding35 min
Jan 4, 5:53 AM ESTRiver Flood WarningFFCPolk10 hr
Jan 4, 5:53 AM ESTRiver Flood WarningFFCForsyth, Fulton46 hr
Jan 4, 6:00 AM ESTSpecial Weather StatementFFCBarrow, Jackson30 min
Jan 4, 6:10 AM ESTSpecial Weather StatementFFCHenry, Newton, Pike, Spalding35 min
Jan 4, 6:30 AM ESTSpecial Weather StatementFFCMuscogee30 min
Jan 4, 6:40 AM ESTSpecial Weather StatementFFCButts, Spalding35 min
Jan 4, 6:42 AM ESTSpecial Weather StatementFFCMadison33 min
Jan 4, 6:59 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Talbot31 min
Jan 4, 7:21 AM ESTFlash Flood WarningFFCDeKalb4 hr
Jan 4, 7:23 AM ESTRiver Flood WarningFFCDawson, Forsyth14 hr
Jan 4, 7:31 AM ESTSpecial Weather StatementFFCUpson29 min
Jan 4, 8:18 AM ESTSpecial Weather StatementFFCBibb27 min
Jan 4, 8:23 AM ESTSevere Thunderstorm WarningFFCBibb, Jones, Monroe24 min
Jan 4, 9:12 AM ESTRiver Flood WarningFFCPolk7 hr
Jan 4, 9:39 AM ESTRiver Flood WarningFFCCherokee7 days
Jan 4, 10:34 AM ESTRiver Flood WarningFFCHaralson7 days
Jan 4, 10:50 AM ESTRiver Flood WarningFFCCherokee, Cobb7 days
Jan 4, 10:50 AM ESTRiver Flood WarningFFCCherokee7 days
Jan 4, 11:07 AM ESTSpecial Weather StatementFFCDooly23 min
Jan 4, 11:37 AM ESTSevere Thunderstorm WarningFFCDodge, Pulaski23 min
Jan 4, 12:01 PM ESTSpecial Weather StatementFFCLaurens29 min
Jan 4, 12:02 PM ESTRiver Flood WarningFFCGwinnett, Walton6 hr
Jan 4, 12:31 PM ESTRiver Flood WarningFFCCobb7 days
Jan 4, 12:31 PM ESTSpecial Weather StatementFFCTreutlen29 min
Jan 4, 12:38 PM ESTTornado WarningFFCEmanuel, Laurens, Treutlen37 min
Jan 4, 12:52 PM ESTRiver Flood WarningFFCFloyd, Polk7 days
Jan 4, 1:06 PM ESTTornado WarningFFCEmanuel24 min
Jan 4, 1:38 PM ESTRiver Flood WarningFFCCherokee19 hr
Jan 4, 3:39 PM ESTRiver Flood WarningFFCWhitfield10 hr

Nearby

Flash Flood Watches in Georgia, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.